MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z371T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device pcz921 number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.This medwatch report is in response to receipt of voluntary medwatch event report, no number provided.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and the suture was used.During suturing of the fascia, a tip of the needle broke off and was not found.Ap and lateral abdominal x-rays were negative for needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Additional summary: received an empty opened foil, an empty folder and a detached needle of product code z371, lot pcz921 for fractographic evaluation.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.
 
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
PDSII VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8818382
Report Number2210968-2019-84595
Device Sequence Number10848470
Product Code NEW
UDI-Device Identifier10705031060821
UDI-Public10705031060821
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberZ371T
Device Lot NumberPCZ921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer09/10/2019
10/17/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/07/2019
11/11/2019
Patient Sequence Number1
Patient Age61 YR
Patient Weight56